MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY
Model Number 10706
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that entrapped on guidewire occurred.An angiojet spiroflex was used to treat the lesion.The catheter was successfully used for two passes, on the third pass the wire and catheter became stuck.Both the catheter and wire were removed.The procedure was completed with a different device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 - lot number: lot number is either: 24544997, 24478015, and 24193451.Device evaluated by mfr.: returned product consisted of a spiroflex thrombectomy system with an unknown guidewire inside the wire lumen.The guidewire was kinked and protruding from the exit notch and the tip of the spiroflex catheter.The unknown guidewire was measured and confirmed to be a.014" guidewire.The pump, effluent/supply line, shaft and tip were microscopically and visually inspected.Blood was present inside the device and the waste bag was cut-off, when received.The waste bag was not returned for analysis.Visual inspection of the device revealed that the catheter had numerous kinks.The exit notch was found to have been torn and the outer shaft was buckled 8cm - 9cm distal of the exit notch and stretched 13c, - 14cm distal of the exit notch.Microscopic examination revealed that the inner wire lumen was buckled 18cm - 25.5cm distal of the exit notch (ended at the shaft/tip transition).An attempt to remove the guidewire from the catheter shaft was unsuccessful due to the buckled wire lumen.The damage to the shaft and wire lumen is consistent to damage caused by resistance with the guidewire during advancement or use of the catheter during the procedure.As the guidewire also was also kinked, this is another indication that there was resistance between the catheter and wire.

Brand Name
ANGIOJET SPIROFLEX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9412172
Report Number2134265-2019-14935
Device Sequence Number14508292
Product Code MCX
UDI-Device Identifier08714729889380
UDI-Public08714729889380
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K072769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2021
Device Model Number10706
Device Catalogue Number10706
Device Lot Number0024450568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR